Texas, 2025Damaging Wind in Texas, June 10, 2025
June 10, 2025 · NWS EPZ · 1 event in 1 county or zone
A westward push of the dryline toward the Rio Grande Valley combined with a weak upper trough moving along the International Border brought scattered showers and thunderstorms to parts of Hudspeth county with a wind gust to 66 mph reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A westward push of the dryline toward the Rio Grande Valley combined with a weak upper trough moving along the International Border brought scattered showers and thunderstorms to parts of Hudspeth county with a wind gust to 66 mph reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 10, 9:30 AM MST, 4 hours 48 minutes earlier. Its key messages:
- Scattered thunderstorms through Wednesday.
- Low chance of thunderstorms Thursday through Friday, but mostly limited to Otero and Hudspeth Counties.
- Seasonable temperatures Tuesday and Wednesday, with heat building Friday through the weekend.
Area forecast discussion, Jun 10, 9:30 AM MST, 4 hours 48 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
1030 AM MDT Tue Jun 10 2025
...New DISCUSSION, AVIATION, FIRE WEATHER...
.KEY MESSAGES...
- Scattered thunderstorms through Wednesday.
- Low chance of thunderstorms Thursday through Friday, but
mostly limited to Otero and Hudspeth Counties.
- Seasonable temperatures Tuesday and Wednesday, with heat
building Friday through the weekend.
&&
.DISCUSSION...
Issued at 1030 AM MDT Tue Jun 10 2025
We are still expecting an active day across Southern NM and Far W.
TX. Vis satellite shows plenty of Alto-CU across Northern and
Central NM pushing south associated with a cold pool aloft ahead
of a weak vort max over SE AZ. The expectation is these two
features, combined with marginal low and mid-level moisture will
be responsible for scattered to widespread showers and
thunderstorms this afternoon and evening. RAP shows 500-1500 J/kg
of CAPE this afternoon with the lowest values west of the Rio
Grande, and highest values toward Hudspeth County. Shear will
range 20-30 knots with inverted-V profiles. Thus, storms will be
capable of gusty to damaging winds (45-65 MPH) with subsequent
blowing dust. Within the deeper moisture, the risk for large hail
increases as well. SPC has areas along and east of the Rio Grande
within a Marginal Risk (category 1 of 5) with parts of Hudsepth in
a Slight Risk (2 of 5), which seems reasonable. Given the high
T-Td spread, especially across the Rio Grande Valley, the threat
for heavy rain is low with models model showing a few hundredths
to 0.10" of rain with the heaviest pockets approaching 0.25". Most
activity will exit the CWA by sunset becoming a mature MCS across
the Big Bend of TX.
By tomorrow, the weak s/w approaching us will be over TX with some
strengthening forecast. With no mechanism to flush out the
moisture, meager instability will remain across the CWA, mainly
along and east of the Rio Grande. In spite of neutral to subtle
height rises, CAMs show scattered mountain and isolated lowland
storms again in the afternoon and evening. Given the wide T-Td
spread, gusty winds would be the main concern along with some
threat for dry lightning. Overall though, given slightly lower
moisture and height rises, coverage and intensity should be lower
than today.
Heading into the remainder of the week and into the weekend, the
subtropical ridge will build into the Desert SW, peaking as a 597
dm 500 mb high, centered over the AZ-NM border on Sunday
afternoon. Highs will climb with many locations reaching 105F in
the Desert Lowlands, especially Friday through Monday. Heat
advisories will undoubtedly be needed with the 75th percentile
pushing El Paso near Extreme Heat Warning Criteria (110F). A
couple factors that may keep us from reaching the higher end of
guidance (as if it's not hot enough) are the placement of the high
and moisture never truly flushes out. As far the former goes,
with the high to our west, we will keep weak northerly flow aloft,
which isn't ideal for extreme heat. It will also help keep the
door open for easterly surface flow, which will limit WAA as well
as keep the door open for moisture. Speaking of moisture, we have
no mechanism to flush it out although the Euro manages to do so.
The GFS keeps decent moisture in place on Friday, leading to
isolated thunderstorms, which is not reflected in the NBM and thus
our grids. The increased moisture would keep at least low
mountain POPs in place as well as foster some cloud development in
the afternoons, putting a 1 or 2 degree check on afternoon highs,
which is appreciated when temps climb over 105.
&&
.AVIATION...
(18Z TAFS)
Issued at 1030 AM MDT Tue Jun 10 2025
An UL disturbance will bring an increase in clouds along with
SHRA and TSRA for the entire area beginning across the mountains
before spreading into the lowlands. The window with the highest
risk will be 18z to 00z with convection moving north to south.
Strong outflow winds up to 50 knots will be the main concern,
which may kick up dust. Bases down to 100 can be expected with
brief moderate to heavy rain for any cells that move over
terminals.
Outside of storms, expect SCT-BKN100 with winds becoming northerly
this afternoon, topping out around 10 knots with gusts to 20
knots. Skies will clear after dark with light winds, most
convection should be done by sunset.
&&
.FIRE WEATHER...
Issued at 1030 AM MDT Tue Jun 10 2025
Meager moisture and weak disturbance will foster scattered to
widespread showers and thunderstorms this afternoon with gusty to
damaging winds the main concern. Given the large temperature-
dewpoint spread, leading min RH values in the teens and 20s, there
will be a modest dry lightning risk, primarily over the lowlands
as well. Winds outside of storms will be light. We will see
additional showers and thunderstorms again on Wednesday, but
lesser moisture and less upper-level support will reduce coverage.
By Thursday, lasting into early next week, we will enter a very
hot and dry pattern though model guidance disagrees on how dry it
will be come. Either way, winds will be light, but the "wetter"
guidance indicates a low risk for showers and thunderstorms on
Friday. Venting will range good to very good today and tomorrow
with very good to excellent the rest of the period.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 69 98 73 102 / 30 10 10 0
Sierra Blanca 60 91 66 96 / 40 20 10 10
Las Cruces 61 94 66 98 / 20 10 20 0
Alamogordo 60 93 65 98 / 30 20 20 10
Cloudcroft 46 70 50 75 / 30 40 20 30
Truth or Consequences 64 95 68 99 / 20 30 10 10
Silver City 59 90 62 92 / 10 20 10 10
Deming 62 98 66 101 / 10 10 10 0
Lordsburg 62 96 64 98 / 0 10 10 0
West El Paso Metro 68 95 73 100 / 20 10 10 0
Dell City 62 93 65 99 / 40 20 10 10
Fort Hancock 65 99 71 104 / 30 10 10 10
Loma Linda 62 88 68 93 / 30 10 10 10
Fabens 65 98 70 103 / 30 10 10 0
Santa Teresa 65 95 68 99 / 20 10 20 0
White Sands HQ 68 95 72 99 / 30 10 20 10
Jornada Range 60 94 63 98 / 30 20 20 10
Hatch 61 97 63 101 / 20 20 20 10
Columbus 66 98 70 100 / 10 10 10 0
Orogrande 62 92 66 97 / 30 10 20 10
Mayhill 50 80 54 85 / 30 50 10 40
Mescalero 50 81 54 87 / 30 40 20 30
Timberon 48 78 52 83 / 30 40 20 30
Winston 52 86 54 89 / 20 40 10 10
Hillsboro 60 93 63 97 / 20 30 20 10
Spaceport 59 93 61 97 / 20 20 20 10
Lake Roberts 55 90 56 92 / 20 30 10 10
Hurley 58 93 61 94 / 10 20 10 10
Cliff 59 97 61 98 / 10 20 10 0
Mule Creek 59 93 60 94 / 10 10 0 0
Faywood 60 91 63 94 / 10 20 10 10
Animas 62 97 66 98 / 0 0 0 0
Hachita 61 96 65 98 / 10 10 10 0
Antelope Wells 62 96 65 97 / 0 0 10 0
Cloverdale 62 91 63 92 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&
FORECASTER...34-BrownIn the hours before
Special weather statement, Jun 10, 10:01 AM MST, 4 hours 17 minutes before
Special Weather Statement
National Weather Service El Paso TX
1101 AM MDT Tue Jun 10 2025
NMZ415-416-101730-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1101 AM MDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OTERO COUNTY
THROUGH 1130 AM MDT...
At 1100 AM MDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Elk Silver, moving southeast at 15 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Elk Silver and Sixteen Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3326 10547 3313 10531 3311 10532 3299 10557
3313 10563
TIME...MOT...LOC 1700Z 316DEG 14KT 3313 10553
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
BROWNSpecial weather statement, Jun 10, 10:48 AM MST, 3 hours 30 minutes before
Special Weather Statement
National Weather Service El Paso TX
1148 AM MDT Tue Jun 10 2025
NMZ415-416-101815-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1148 AM MDT Tue Jun 10 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN OTERO COUNTY
THROUGH 1215 PM MDT...
At 1148 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Ruidoso Downs. This thunderstorm was nearly
stationary.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northeastern Otero
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 3326 10532 3315 10538 3323 10555 3331 10549
3331 10538
TIME...MOT...LOC 1748Z 053DEG 3KT 3326 10545
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BROWNSpecial weather statement, Jun 10, 12:59 PM MST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service El Paso TX
159 PM MDT Tue Jun 10 2025
NMZ417-102030-
Otero Mesa NM-
159 PM MDT Tue Jun 10 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN OTERO COUNTY THROUGH
230 PM MDT...
At 159 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles southwest of Lincoln National Forest, moving
south at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lincoln National Forest, Crow Flats, and Brokeoff Mountains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM MDT for
south central New Mexico.
&&
LAT...LON 3235 10537 3250 10506 3235 10485 3206 10485
TIME...MOT...LOC 1959Z 006DEG 8KT 3224 10500
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ZAThunderstorm Wind, Hudspeth
- When
- June 10, 2:18 PM MST
- Where
- Hudspeth County, 1.39 mi WNW of Dell City Muni Arpt
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 31.957, -105.202
The Dell City Mesonet site reported a peak gust of 66 mph with a thunderstorm in the area.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, June 10 to 12, 20252 deaths · 2 events
- Tornado and Flash Flooding in Texas, June 10 to 12, 2025$242,000 · EF0 · 40 events
- Hail and Damaging Winds in Texas, June 10, 2025$70,000 · 61 kt wind · 8 events
- Flash Flood and Hail in Louisiana, June 10, 2025$50,000 · 1 in hail · 15 events
- Tornado in New York, June 10, 2025$50,000 · EF0 · 1 event
- Hail and Damaging Winds in Texas, June 10, 2025$20,000 · 1.5 in hail · 17 events
- Damaging Winds in South Carolina, June 10, 2025$4,000 · 50 kt wind · 20 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 10, 202556 kt wind · 12 events
- Marine Thunderstorm Winds and Waterspouts in Gulf of Mexico, June 10 to 14, 20257 events
- Hail and Damaging Winds in Georgia, June 10, 2025$4,000 · 0.75 in hail · 5 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 10, 20254 events
- Hail and Damaging Winds in Oklahoma, June 10, 2025$2,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1272392.